Share Facebook
Crohn's Disease Forum » Treatment » Low Dose Naltrexone » Just about to start LDN


 
03-04-2010, 06:39 PM   #31
Crohn's 35
Inactive Account
 
Join Date: Oct 2009
Hey Kev, great to see ya!!!! Are you still on LDN? If so how are you doing now? Hope you are ok, haven't seen you in ages!
03-04-2010, 06:43 PM   #32
Kev
Senior Member
 
Join Date: Jun 2006
Location: Halifax, NS, Canada

My Support Groups:
Hey, JL... Yup, still on LDN... and going strong. I just had complete bloodwork as a follow-up (man, they tested me for everything)... like, I've been on this stuff for years (well, 2+) AND no one knows for sure what long term exposure to this drug may do... Anyway, I'm glad to be a test subject, or guinea pig, or sacrificial lamb..
whatever you want to consider it, and my bloodwork is rock solid. It is all good...
__________________
KEV

Dx'd July, 2006
Meds: Flagyl, Cipro, Pred, AZA.. to no effect
Low Dose Naltrexone Nov 2007 - May 2014
Remicade June 17th, 2014
03-04-2010, 06:48 PM   #33
Crohn's 35
Inactive Account
 
Join Date: Oct 2009
I am so happy Kev, gotta Gi appt on Monday and my options are running out... on 40mg of pred and taper Saturday. I recently had a sigmoid scope and biopsy and landed it the hospital with some bleeding and he found some colitis now, because of the bleeding I had. So I am OUT of options now, Cimzia isnt here and now with Crohns and colitis in large bowel, I may try to talk again about. We was about to prescribe it but we went the Humira route. I am lost now and I need some imput from ya. Can you be on LDN whilst being on Pred or any other drug??? Much appreciate your thoughts, thanks.

Penny
03-05-2010, 03:10 AM   #34
KiwiJo
Member
 
KiwiJo's Avatar
 
Join Date: Jan 2010
Sue-2009 said:
Kiwi!!!! Yahoo!!! Such good news....!!!!! Wonderful!!!! Are you taking anything besides the LDN and a little bit of Prednisone? Please share!!! Sue
hey Sue,

Im also doing the Specific Carbohydrate Diet, although Im not at a place where I can have the yoghurt or probiotics yet (hopefully soon). I take a whole lot of meds for Adrenal Insufficiency and Hypothyroid, including 20mg of Hydrocortisone (equiv. 4mg Prednisone), which i will likely need to take for the rest of my life.

i also supplement 300mg Magnesium, and 3x 1000mg Omega 3 Fish oil.

YesterdaY I had a barium xray to see if i have a narrowing/ stricture. So depending on how that goes there might be some surgery in the future?? Otherwise Im reluctant to take any other medication as i get such bad side effects from the immunosuppresants and anti inflamatories.

thats me!
03-05-2010, 03:14 AM   #35
KiwiJo
Member
 
KiwiJo's Avatar
 
Join Date: Jan 2010
Kev! Im so sorry for getting your name wrong! Totally accidental, I promise.

It was actually your diary that I first came accross when i googled LDN. I really wanted to read about a first hand experience of taking LDN and i found your diary very useful. It is also how i came accross this forum. So! thank you so much for bothering to put it all down in words
03-05-2010, 02:56 PM   #36
D Bergy
Senior Member
 
Join Date: Apr 2007
LDN works pretty darn good, when it works.

I can work two jobs and live a normal life. It is not all from LDN but a lot of it is.

Over two years and going strong. It is not a miracle cure, but it is as close to one as I have found.

Dan
03-05-2010, 03:16 PM   #37
Kev
Senior Member
 
Join Date: Jun 2006
Location: Halifax, NS, Canada

My Support Groups:
Couple of things.. Kiwijo... I was kidding... no apologies necessary. I'm really glad that my diary helped.. you can't imagine the feeling it gives me to know someone else with this disease benefitted from my experiences. I second what Dan says... LDN isn't a miracle cure, but it is a wonder drug (like, as in I 'wonder' what kind of hell I'd be going thru if I hadn't found it, or its been a wonderful life since I went on it),,,, anyway, kidding aside for the moment... I'd go so far as to say that LDN might be to crohns what insulin is to diabetes... it doesn't make the disease go away, but it makes it liveable.

Hey JL, or Pen, or Penny... you change names as often as I change drawers.. about once or twice a year, even if it ain't necessary. ;-) The study only ruled out a specific drug (check the study link to see which one) BUT I went off pred... and it wasn't nice at first... for a couple of reasons.
1st, I knew I might suffer for it, BUT I was willing to risk that because I didn't want to do anything that might interfere with the LDN doing its thing, and it seems like suppressing your immune system whilst LDN is trying to get it to work 'right' for you is contra-indicated... the LDN and the Pred would both be working at cross purposes. 2nd reason is ... well, pred always made me feel better, but it didn't last... and I kept having to up the dose, then taper off, and I knew I couldn't stay on pred forever... anyway, I wanted to feel absolutely 'certain' that if I did feel better, it was because of the LDN, and not the pred.. That is one of the risks you have to be ready, willing N able to take... going off the immune suppressors and taking your chances that LDN will turn things around for you. It is a gamble, but boy oh boy, the payoff...
03-05-2010, 03:54 PM   #38
Crohn's 35
Inactive Account
 
Join Date: Oct 2009
Thanks Kev... can just feel as soon as I taper I am in trouble, so time will tell. BTW you really should change your drawers more often LOL.
03-05-2010, 04:03 PM   #39
Kev
Senior Member
 
Join Date: Jun 2006
Location: Halifax, NS, Canada

My Support Groups:
No need.. the old ones were birds eye maple, the new ones quarter sawn oak.
03-07-2010, 11:56 PM   #40
KiwiJo
Member
 
KiwiJo's Avatar
 
Join Date: Jan 2010
Bother! Back to feeling crap, but not because of side effects, so that is good.. Still going to hang in there hough. Still early days. thinking I might talk to my doc about taking some diflucan or somethign just in case I have some candida going on down there.
03-16-2010, 02:35 AM   #41
KiwiJo
Member
 
KiwiJo's Avatar
 
Join Date: Jan 2010
ah crap. had to stop the LDN. I think I went up to 3mg too soon and was having a lot of side effects (wierdly they were side effects most experienced by people with MS). Unfortunately my 3mg LDN comes in capsules so it's too inaccurate for me to halve/ quarter my dose. So its back to the doctors to get another perscription. think Ill start at 0.5mg for a couple of weeks, before going up again. the stink thing was that my intestines were getting better. Im gutted in every sense of the word!
03-16-2010, 04:59 AM   #42
Guest
New Member
 
Join Date: Oct 2007
Jo, rather than stop it, can you not just revert back to the lower dose you were on before 3mg? how long are you leaving it between hoiking up the dosage?
03-16-2010, 09:42 AM   #43
D Bergy
Senior Member
 
Join Date: Apr 2007
I did not have any trouble taking a full dose, but I only take it 75% of the time.

I take mine six out of eight days, just to make sure I am not building up anything in my Liver. Maybe you can do something like that, if you cannot break it down to a smaller dose?

I am sure 4.5 dose is not ideal for everyone. I weigh 200 lbs and I would think the ideal dosage would have some relationship to your body weight.

Dan
03-16-2010, 05:34 PM   #44
KiwiJo
Member
 
KiwiJo's Avatar
 
Join Date: Jan 2010
Ive only got 3mg capsules at the moment. I tried halving them, but still got the side effects, so I really want to go lower for a while. it's just not practical and probably not wise for me to try and get the dosage right every night by breaking open the capsules.

Ive definately not given up on the LDN, but I need to get some smaller dose capsules first. I started on 1mg for 1 week, 2mg for 1 week, then up to 3mg. I felt fine on 1mg, so think I'll go back to that (or 0.5mg) and stay on it for a few weeks, then up to 2mg for a few weeks.

Im about 50kg, so I think 3mg is probably my ideal dose any way. Ive also learned a lot about the other side effects of LDN that dont seem to be documented on official sites, but are talked about all over MS sites
03-17-2010, 04:54 PM   #45
Kev
Senior Member
 
Join Date: Jun 2006
Location: Halifax, NS, Canada

My Support Groups:
Hey, here's an idea... unless its too personal. Could you describe your side effects so that others taking LDN, or considering it, know what they might lookout for?

I would also suggest that you stop the LDN (mind you, I'm not a doctor nor am I trained in anything related)... cold turkey... for 5 days to a week. If your side effects stop, then it is definitely the LDN... and you will probably need to see your doctor (If the LDN is doing it, then you may have to go way down in dose and slowly ramp up, OR your body may have a heightened sensitivity to LDN, and you may have to avoid it totally... either for a while, or permanently). But it is a decision you need to make in consult with a trained professional, not willy nilly based on pseudo information garnered from the web. Everybody is just so different, what works for one might not work for another... no matter how closely similar the cases might appear. I went toxic on AZA, (it wasn't pretty), but within 2 days of stopping it, the crippling pain went away.... however, the rash covering the majority of my body (part of the toxicity) lasted 5+ months.
Reply

Crohn's Disease Forum » Treatment » Low Dose Naltrexone » Just about to start LDN
Thread Tools


All times are GMT -5. The time now is 01:24 AM.
Copyright 2006-2017 Crohnsforum.com